MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 29 mm masters series mechanical heart valve was selected for implant.While rotating the valve, a leaflet dislodged.The leaflet and valve were removed and the device was exchanged with another masters valve.The patient remained hemodynamically stable, but it took an hour to arrange the replacement valve resulting in a clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.One leaflet was dislodged from the orifice and fractured.The recessed pivot area was also chipped.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the leaflet dislodgment and fracture could not be conclusively determined.
 
Additional Manufacturer Narrative
An event of a dislodged leaflet was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use artmt60008090 rev.A, "using the valve holder/rotator and an sjm¿ valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key9368733
Report Number2648612-2019-00104
Device Sequence Number11385275
Product Code LWQ
UDI-Device Identifier05414734006552
UDI-Public05414734006552
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot Number6701918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/17/2019
Supplement Date Received by Manufacturer02/18/2020
08/06/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date02/18/2020
08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight67